Skip to main content

Gastroenterology

Featured Article
Use of gastric acid inhibitors is significantly associated with the likelihood of anti-allergic medications, according to the results of a recent study.
While proton-pump inhibitors (PPIs) are known to be well-tolerated in the short term, authors of a recent study sought to determine if a daily PPI could reduce upper GI events in the long term.

Insights

Percutaneous endoscopic gastrostomy feeding in patients with advanced dementia may provide no benefit.
Vishal Ghevariya, MD, and colleagues describe a variety of PEG tube−related complications, preventive strategies, and treatment options for complications.
Gastric antral vascular ectasia (GAVE), or “watermelon stomach,” is a relatively uncommon cause of gastrointestinal (GI) blood loss. 
Maxwell Chait, MD, FACP, FACG, AGAF, reviews lower gastrointestinal (GI) bleeding in older adults, a significant cause of increased morbidity and mortality in this population. 
Back to Top